Alert archive / Kentucky / Frost Advisories in 2018

Frost Advisory 2, NWS Jackson, KY

April 19, 20187 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Apr 19, 2018, 4:32 AM EDT for 7 counties in Kentucky. It took effect at Apr 20, 2018, 1:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2018, 4:32 AM EDT (08:32 UTC)
In effect from
Apr 20, 2018, 1:00 AM EDT
Expired
Apr 20, 2018, 10:00 AM EDT
In force
9 hr
Issued by
NWS Jackson, KY

Counties Bell County, KY, Harlan County, KY, Letcher County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

235 
WWUS73 KJKL 190832
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
432 AM EDT Thu Apr 19 2018

KYZ044-050>052-058>060-068-069-080-086-104-106>117-119-120-192100-
/O.NEW.KJKL.FZ.W.0005.180420T0500Z-180420T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Laurel-Knox-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-
Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, London, Barbourville, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
432 AM EDT Thu Apr 19 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT FRIDAY...

The National Weather Service in Jackson has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM EDT Friday. 

* Temperatures will fall below freezing tonight, especially in
  valley locations, prior to warming above freezing from mid to
  late Friday morning.

* Freezing temperatures and frost will kill or severely damage
  sensitive vegetation left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KYZ079-083>085-087-088-118-192100-
/O.NEW.KJKL.FR.Y.0002.180420T0500Z-180420T1400Z/
Pulaski-Wayne-McCreary-Whitley-Bell-Harlan-Letcher-
Including the cities of Burnside, Somerset, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Middlesboro, Pineville, 
Cumberland, Harlan, Jenkins, and Whitesburg
432 AM EDT Thu Apr 19 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT FRIDAY...

The National Weather Service in Jackson has issued a Frost
Advisory, which is in effect from 1 AM to 10 AM EDT Friday. 

* Temperatures will cool to near freezing tonight, before warming
  by mid Friday morning.

* Frost will kill or damage sensitive vegetation left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
6 follow-up statements
047 
WWUS73 KJKL 190921
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
521 AM EDT Thu Apr 19 2018

KYZ087-088-118-192100-
/O.UPG.KJKL.FR.Y.0002.180420T0500Z-180420T1400Z/
/O.EXA.KJKL.FZ.W.0005.180420T0500Z-180420T1400Z/
Bell-Harlan-Letcher-
Including the cities of Middlesboro, Pineville, Cumberland, 
Harlan, Jenkins, and Whitesburg
521 AM EDT Thu Apr 19 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT FRIDAY...

The National Weather Service in Jackson has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM EDT Friday.

* Temperatures will fall below freezing tonight, especially in 
  valley locations, prior to warming above freezing from mid to 
  late Friday morning. 

* Freezing temperatures and frost will kill or severely damage 
  sensitive vegetation left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KYZ044-050>052-058>060-068-069-080-086-104-106>117-119-120-192100-
/O.CON.KJKL.FZ.W.0005.180420T0500Z-180420T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Laurel-Knox-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-
Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, London, Barbourville, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
521 AM EDT Thu Apr 19 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
FRIDAY...

* Temperatures will fall below freezing tonight, especially in 
  valley locations, prior to warming above freezing from mid to 
  late Friday morning. 

* Freezing temperatures and frost will kill or severely damage 
  sensitive vegetation left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KYZ079-083>085-192100-
/O.CON.KJKL.FR.Y.0002.180420T0500Z-180420T1400Z/
Pulaski-Wayne-McCreary-Whitley-
Including the cities of Burnside, Somerset, Monticello, Stearns, 
Whitley City, Corbin, and Williamsburg
521 AM EDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
FRIDAY...

* Temperatures will cool to near freezing tonight, before 
  warming by mid Friday morning. 

* Frost will kill or damage sensitive vegetation left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
132 
WWUS73 KJKL 191147 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
747 AM EDT Thu Apr 19 2018

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-192100-
/O.CON.KJKL.FZ.W.0005.180420T0500Z-180420T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Laurel-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, London, Barbourville, Middlesboro, Pineville, 
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, 
Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, 
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, 
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, 
Pikeville, and South Williamson
747 AM EDT Thu Apr 19 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
FRIDAY...

* Temperatures will fall below freezing tonight, especially in 
  valley locations, prior to warming above freezing from mid to 
  late Friday morning. 

* Freezing temperatures and frost will kill or severely damage 
  sensitive vegetation left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KYZ079-083>085-192100-
/O.CON.KJKL.FR.Y.0002.180420T0500Z-180420T1400Z/
Pulaski-Wayne-McCreary-Whitley-
Including the cities of Burnside, Somerset, Monticello, Stearns, 
Whitley City, Corbin, and Williamsburg
747 AM EDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
FRIDAY...

* Temperatures will cool to near freezing tonight, before 
  warming by mid Friday morning. 

* Frost will kill or damage sensitive vegetation left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
672 
WWUS73 KJKL 191953
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
353 PM EDT Thu Apr 19 2018

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-200400-
/O.CON.KJKL.FZ.W.0005.180420T0500Z-180420T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Laurel-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, London, Barbourville, Middlesboro, Pineville, 
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, 
Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, 
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, 
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, 
Pikeville, and South Williamson
353 PM EDT Thu Apr 19 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
FRIDAY...

* Temperatures will fall to below freezing in the valleys late
  tonight into early Friday morning. 
 
* Freezing temperatures and frost will kill or severely damage 
  sensitive vegetation left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KYZ079-083>085-200400-
/O.CON.KJKL.FR.Y.0002.180420T0500Z-180420T1400Z/
Pulaski-Wayne-McCreary-Whitley-
Including the cities of Burnside, Somerset, Monticello, Stearns, 
Whitley City, Corbin, and Williamsburg
353 PM EDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
FRIDAY...

* Temperatures will fall to near freezing in the valleys late 
  tonight into early Friday morning. 

* Frost will kill or damage sensitive vegetation left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

GUSEMAN/GEOGERIAN
943 
WWUS73 KJKL 200310
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1110 PM EDT Thu Apr 19 2018


KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-201000-
/O.CON.KJKL.FZ.W.0005.180420T0500Z-180420T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Laurel-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, London, Barbourville, Middlesboro, Pineville, 
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, 
Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, 
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, 
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, 
Pikeville, and South Williamson
1110 PM EDT Thu Apr 19 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* Temperatures will fall to 27 to 32 degrees for most of the area
  by dawn, with frost developing. Some locations will be slightly
  milder, especially on ridges, but could still have frost.

* Freezing temperatures and frost will kill or severely damage 
  sensitive vegetation left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill sensitive vegetation.

&&

$$

KYZ079-083>085-201000-
/O.CON.KJKL.FR.Y.0002.180420T0500Z-180420T1400Z/
Pulaski-Wayne-McCreary-Whitley-
Including the cities of Burnside, Somerset, Monticello, Stearns, 
Whitley City, Corbin, and Williamsburg
1110 PM EDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* Temperatures will fall to the lower 30s by dawn, with frost
  expected in most locations.

* Frost will kill or damage sensitive vegetation left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be damaged or killed if left 
uncovered.

&&

$$

HAL
981 
WWUS73 KJKL 200957
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
557 AM EDT Fri Apr 20 2018

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-201400-
/O.CON.KJKL.FZ.W.0005.000000T0000Z-180420T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Laurel-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, London, Barbourville, Middlesboro, Pineville, 
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, 
Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, 
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, 
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, 
Pikeville, and South Williamson
557 AM EDT Fri Apr 20 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* Temperatures in the mid 20s to low 30s will warm above freezing
  by mid to late this morning. This will allow frost to thaw and
  dissipate. 

* Freezing temperatures and frost will kill or severely damage 
  sensitive vegetation left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill sensitive vegetation.

&&

$$

KYZ079-083>085-201400-
/O.CON.KJKL.FR.Y.0002.000000T0000Z-180420T1400Z/
Pulaski-Wayne-McCreary-Whitley-
Including the cities of Burnside, Somerset, Monticello, Stearns, 
Whitley City, Corbin, and Williamsburg
557 AM EDT Fri Apr 20 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* Temperatures in the low 30s will warm above freezing by mid to
  late this morning, allowing frost to thaw and dissipate. 

* Frost will kill or damage sensitive vegetation left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be damaged or killed if left
uncovered.

&&

$$
162 
WWUS73 KJKL 201347
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
947 AM EDT Fri Apr 20 2018

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-201500-
/O.EXP.KJKL.FZ.W.0005.000000T0000Z-180420T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Laurel-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, London, Barbourville, Middlesboro, Pineville, 
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, 
Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, 
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, 
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, 
Pikeville, and South Williamson
947 AM EDT Fri Apr 20 2018

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures have warmed to above freezing at all locations.

$$

KYZ079-083>085-201500-
/O.EXP.KJKL.FR.Y.0002.000000T0000Z-180420T1400Z/
Pulaski-Wayne-McCreary-Whitley-
Including the cities of Burnside, Somerset, Monticello, Stearns, 
Whitley City, Corbin, and Williamsburg
947 AM EDT Fri Apr 20 2018

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures have warmed to above freezing at all locations.

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Apr 19, 4:11 AM EDT, 21 minutes earlier.

Area forecast discussion, Apr 19, 4:11 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
411 AM EDT Thu Apr 19 2018

.SHORT TERM...(Today through Friday)
Issued at 411 AM EDT THU APR 19 2018

Light rain showers across the far eastern reaches of Kentucky will
taper off into the Virginias early this morning in a post-frontal
airmass. Cyclonic flow underneath a weakening upper low, located
across the Ohio Valley and being absorbed into an upper low across
Quebec, may promote another batch of light showers/sprinkles nearer
to daybreak through this morning across northeastern Kentucky. Gusty
west/northwest winds will remain in place this morning and likely
into this afternoon prior to the pressure gradient relaxing later
this afternoon. Upslope flow and shallow low level moisture will
combine to keep low stratus in place through a good chunk of the
day, keeping high temperatures confined to the upper 40s to low 50s.

Surface ridging building through the Midwest this evening and
tonight will allow for clearing skies and diminishing
north/northwest winds, thus leading to good radiational cooling and
temperatures revisiting the freezing mark. Valley locales will
likely cool into the upper 20s to near 30 degrees, with ridges
mainly residing in the low 30s. Near saturation in the boundary
layer will promote widespread frost across all of eastern Kentucky.
Have elected to issue a Freeze Warning for all but southeastern
Kentucky tonight given these expected favorable conditions for
abrupt cooling. A Frost Advisory has been hoisted for southeastern
Kentucky at this time, but will have to monitor later trends
regarding adjustments to both products.

Rising heights ahead of shortwave ridging will allow for warming
temperatures Friday. Surface ridging sliding across the lower Great
Lakes and upper Ohio Valley will keep the amount of warming in
check, but readings look to generally warm into the mid 50s to low
60s during the afternoon underneath sunny skies.

.LONG TERM...(Friday through Wednesday)
Issued at 340 PM EDT WED APR 18 2018

An area of surface high pressure is expected to be centered across
the Upper Midwest on Friday and upper level ridge will progress
east with the surface high Saturday. This will lead to a period of
mostly clear skies and dry conditions through the first portion of
the long term period. The temperatures will modify through the
weekend, but does remain cold enough for Friday night into
Saturday morning to lead to frost. Then a southern stream upper
level low will progress out of the four corners into the Lower
Mississippi River Valley by Sunday afternoon. The model guidance
has struggled with continuity and consistency, with regards to the
southern stream system. The GFS has leaned the wettest for the
late weekend and the other models have leaned wetter toward Monday
and Tuesday time frame. This becomes further convoluted as we see
phasing potential by early to middle of next week. Given the lower
confidence leaned toward the blended guidance which brings slight
to chance POPs slowly north late Sunday into Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
ISSUED AT 158 AM EDT THU APR 19 2018

A mix of VFR/MVFR ceilings currently reside across eastern
Kentucky as a line of rain showers continues across the far
eastern reaches of the state. These will track east and diminish
within the next few hours as low-end VFR ceilings likely return. A
batch of lower stratus and MVFR ceilings will then likely move
back in from the north prior to dawn and last into this afternoon.

Gusty west to northwest winds will continue tonight, and likely
into this afternoon. A few gusts could top 20 knots, before an
overall lessening of winds is expected later this afternoon.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GUSEMAN
LONG TERM...DJ
AVIATION...GUSEMAN
Hazardous weather outlook, Apr 19, 2:06 AM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
206 AM EDT Thu Apr 19 2018

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200915-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
206 AM EDT Thu Apr 19 2018

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Frost is expected tonight into Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Frost is likely again Friday night into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

HAL/GUSEMAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:32 AM EDTFreeze WarningJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 23 more29 hr

Nearby

Frost Advisories in Kentucky, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.